MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 30"(75CM) 0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUTURE 30"(75CM) 0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8412H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot (b)(4), and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: please provide the specific number of devices with suture breakage in this procedure.3 how was case completed? with same like product.Note: events reported in 2210968-2020-00307, 2210968-2020-00308, and 2210968-2020-00309.
 
Event or Problem Description
It was reported that a patient underwent a hernia repair procedure on an unknown date and suture was used.During the procedure, the suture broke with only slight tension.Another like device was used to complete the procedure.There were no adverse patient consequences.No additional information was provided.
 
Additional Manufacturer Narrative
Date sent to the fda: 03/03/2020.Additional information: a needle-suture piece of product was returned for analysis.During the visual inspection of the used needle-suture piece, the swage and attachment area were noted to be as expected.However, marks on the body needle and the end of the suture piece busted were observed.Also, body fluids and slice at the end due to use were noted.Additional, per the condition of the sample the functional test can¿t be performed.Due to condition of the opened sample, the assignable cause of performance breakage suture suggests an improper handling.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.Representative samples: an empty opened box and seven unopened samples of product was returned for analysis.During the visual inspection of unopened samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were noted.A functional test was performed and the tensile strength force was above the minimum requirement.Per the condition of the representative samples, no performance - breakage suture was found and the tested samples met the finished goods requirements.

Brand Name
PROLENE SUTURE 30"(75CM) 0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9581454
Report Number2210968-2020-00308
Device Sequence Number595732
Product Code GAW
UDI-Device Identifier10705031015265
UDI-Public10705031015265
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model Number8412H
Device Catalogue Number8412H
Device Lot NumberPCH662
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2020
Initial Date Received by Manufacturer 12/17/2019
Supplement Date Received by Manufacturer02/05/2020
Initial Report FDA Received Date01/13/2020
Supplement Report FDA Received Date03/03/2020
Patient Sequence Number1